[ Follow Ups ] [ Post Followup ] [ The Urology Forum ]
Posted by HFHS M.D.-MS on January 22, 1998 at 12:12:40:
In Reply to: Depression and renal failure posted by Marsha swantko on January 18, 1998 at 19:56:25:
My father is suffering from End stage renal failure and is anemic and extremely depressed. Do the 2 often go hand in hand?
Would prozac....st john's wort be wise options. It seems to improve physical state one must deal with mental one as well. Comments? Thanks for any insight..advice...
Dear Ms. Swantko:
Thank you for your question.
Yes, renal failure is commonly associated with anemia and depression. I would talk to his nephrologist about recommending an antidepressant which will have least side effects in patients with kidney failure. He should also know if an adjustment in the dosage needs to be made because some drugs are metabolized by the kidneys. Most herbal and home remedies will not be endorsed by the main stream medical professional because they do not have undergone scientific testing to prove they are effective or not harmful. Social support is the best short term remedy until the antidepressants take effect, usually 2 wks or more.
Another good website for Nephrology issues is Nephron.com
This information is provided for general medical education purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition.
*Keyword: Renal Failure
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.